MAUDE Adverse Event Report: NOVO NORDISK A/S, MS HJOERRING NOVOFINE 4MM (32G); NEEDLE

NOVO NORDISK A/S, MS HJOERRING NOVOFINE 4MM (32G); NEEDLE
Model Number N/A
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
(related symptoms if any separated by commas): swallowed unopened novofine plus 32g 4mm needle [accidental exposure to product].Swallowed unopened novofine plus 32g 4mm needle after accidentally mixing it with nightly medications [product appearance confusion].Case description: this serious spontaneous case from the united states was reported by a consumer as "swallowed unopened novofine plus 32g 4mm needle(accidental ingestion of product)" beginning on (b)(6) 2020, "swallowed unopened novofine plus 32g 4mm needle after accidentally mixing it with nightly medications(product appearance confusion)" beginning on (b)(6) 2020, and concerned a (b)(6) male patient who was treated with novofine 32g 4mm (needle) from unknown start date for "device therapy".Medical history was not provided.Concomitant products included - basaglar(insulin glargine).On (b)(6) 2020, the patient swallowed unopened novofine plus 32g 4mm needle after accidentally mixing it with nightly medications.The patient ate prunes and passed the pen needle through a bowel movement without seeking any additional medical attention.Batch numbers: novofine 32g 4mm: 19f02n.Action taken to novofine 32g 4mm was not reported.On (b)(6) 2020 the outcome for the event "swallowed unopened novofine plus 32g 4mm needle(accidental ingestion of product)" was recovered.On (b)(6) 2020 the outcome for the event "swallowed unopened novofine plus 32g 4mm needle after accidentally mixing it with nightly medications(product appearance confusion)" was recovered.Company comment: (b)(6) 2020: the elderly age of the patient ((b)(6)) is a significant risk factor for product appearance confusion and ingestion of needle by mistake.Relevant information on visual acuity, training on needle usage, and concomitant medications which look like novofine needles are unavailable for complete causality assessment.It could be an accidental incident.
 
Event or Problem Description
Case description: investigation result: name: novofine plus 32g x 4mm - batch 19f02n.The batch documentation was reviewed.No abnormalities relating to the observed problem were found.The batch documentation has been reviewed and found to be normal.The product was not returned for examination.Since last submission the case has been updated with the following: investigation results updated.Company comment updated narrative updated accordingly.Company comment: (b)(6) 2020: the suspected device has not been returned to novo nordisk for evaluation.The batch documentation was reviewed.No abnormalities relating to the observed problem were found.The elderly age of the patient (69 years) is a significant risk factor for product appearance confusion and ingestion of needle by mistake.Relevant information on visual acuity, training on needle usage, and concomitant medications which look like novofine needles are unavailable for complete causality assessment.It could be an accidental incident.H3 continued: evaluation summary.Name: novofine plus 32g x 4mm - batch 19f02n.The batch documentation was reviewed.No abnormalities relating to the observed problem were found.The batch documentation has been reviewed and found to be normal.The product was not returned for examination.

Brand Name
NOVOFINE 4MM (32G)
Common Device Name
NEEDLE
Manufacturer (Section D)
NOVO NORDISK A/S, MS HJOERRING
hjoerring,
DA 
MDR Report Key10255307
Report Number9681822-2020-00003
Device Sequence Number2852934
Product Code FMI
UDI-Device Identifier00301691855918
UDI-Public00301691855918
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/07/2024
Device Model NumberN/A
Device Catalogue Number185591
Device Lot Number19F02N
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BASAGLAR (INSULIN GLARGINE).
Outcome Attributed to Adverse Event Other;
Patient Age69 DA